MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR080502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for a peripheral artery disease (pad) where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was attempted to be used in the femoral artery.It was reported during a procedure, while advancing the viabahn device over a boston scientific v18 guidewire through a terumo 7fr introducer sheath, it was noted that the device would not deploy.The physician attempted to pull the deployment line multiple times but was unable to move beyond a certain point.Reportedly, approximately 1 to 2 inches of the deployment line was pulled before resistance was encountered.Although the physician successfully reached the target treatment area, deployment failed.The deployment line was pulled using normal technique and excessive force was not applied.There was no distal expansion or opening of the stent observed.It remains unclear whether the patient's anatomy was tortuous or if calcified vessels were present.The device was withdrawn from the patient before a new 8mm x 5cm viabahn device was used to complete the procedure.The physician was unable to determine the suspected cause of the issue.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6 - code c21: results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Investigation findings was updated from c21 to c19.Conclusion was updated from d16 to d15.Engineering evaluation: device was returned to gore for evaluation, and deployment of the inner zipper had not been initiated.The evaluation has observed the deployment mechanism to be functional: the deployment line was not caught on any part of the device and deployment continued during evaluation.The cause for the reported deployment difficulty could not be established.This investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22789578
Report Number2017233-2025-06503
Device Sequence Number13273297
Product Code NIP
UDI-Device Identifier00733132623815
UDI-Public(01)00733132623815(17)280122
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR080502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight85 KG